Alert archive / Illinois / Small Craft Advisories in 2021
Small Craft Advisory 55, NWS Chicago, IL
NWS Chicago, IL issued this small craft advisory at Jun 30, 2021, 4:09 AM CDT. It took effect at Jul 1, 2021, 10:00 AM CDT. It was in force for 29 hr.
The area
The counties it named.
The facts
- Issued
- Jun 30, 2021, 4:09 AM CDT (09:09 UTC)
- In effect from
- Jul 1, 2021, 10:00 AM CDT
- Expired
- Jul 2, 2021, 2:43 PM CDT
- In force
- 29 hr
- Issued by
- NWS Chicago, IL
The text
As transmitted.
902 WHUS73 KLOT 300909 MWWLOT URGENT - MARINE WEATHER MESSAGE National Weather Service Chicago IL 409 AM CDT Wed Jun 30 2021 LMZ740>742-301715- /O.NEW.KLOT.SC.Y.0055.210701T1500Z-210703T0000Z/ Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- 409 AM CDT Wed Jun 30 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THURSDAY TO 7 PM CDT FRIDAY... * WHAT...North to northeast winds to 25 kt with a few gusts to 30 kt possible and waves 5 to 8 ft expected. * WHERE...Winthrop Harbor to Wilmette Harbor IL, Wilmette Harbor to Northerly Island IL and Northerly Island to Calumet Harbor IL. * WHEN...From 10 AM Thursday to 7 PM CDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ743>745-301715- /O.NEW.KLOT.SC.Y.0055.210701T1800Z-210703T0000Z/ Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN- Burns Harbor to Michigan City IN- 409 AM CDT Wed Jun 30 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THURSDAY TO 7 PM CDT FRIDAY... * WHAT...North to northeast winds to 25 kt with a few gusts to 30 kt possible and waves 5 to 8 ft expected. * WHERE...Calumet Harbor IL to Gary IN, Gary to Burns Harbor IN and Burns Harbor to Michigan City IN. * WHEN...From 1 PM Thursday to 7 PM CDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
10 follow-up statements
799 WHUS73 KLOT 301502 MWWLOT URGENT - MARINE WEATHER MESSAGE National Weather Service Chicago IL 1002 AM CDT Wed Jun 30 2021 LMZ740>742-302315- /O.CON.KLOT.SC.Y.0055.210701T1500Z-210703T0000Z/ Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- 1002 AM CDT Wed Jun 30 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THURSDAY TO 7 PM CDT FRIDAY... * WHAT...North to northeast winds to 25 kt with a few gusts to 30 kt possible and waves 5 to 8 ft expected. * WHERE...Winthrop Harbor to Wilmette Harbor IL, Wilmette Harbor to Northerly Island IL and Northerly Island to Calumet Harbor IL. * WHEN...From 10 AM Thursday to 7 PM CDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ743>745-302315- /O.CON.KLOT.SC.Y.0055.210701T1800Z-210703T0000Z/ Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN- Burns Harbor to Michigan City IN- 1002 AM CDT Wed Jun 30 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THURSDAY TO 7 PM CDT FRIDAY... * WHAT...North to northeast winds to 25 kt with a few gusts to 30 kt possible and waves 5 to 8 ft expected. * WHERE...Calumet Harbor IL to Gary IN, Gary to Burns Harbor IN and Burns Harbor to Michigan City IN. * WHEN...From 1 PM Thursday to 7 PM CDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Petr
959 WHUS73 KLOT 302048 MWWLOT URGENT - MARINE WEATHER MESSAGE National Weather Service Chicago IL 348 PM CDT Wed Jun 30 2021 LMZ740>742-010500- /O.CON.KLOT.SC.Y.0055.210701T1500Z-210703T0000Z/ Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- 348 PM CDT Wed Jun 30 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THURSDAY TO 7 PM CDT FRIDAY... * WHAT...North to northeast winds to 25 to 30 kt, significant waves up to 8 ft, and occasional waves up to 10 ft expected. * WHERE...Winthrop Harbor to Wilmette Harbor IL, Wilmette Harbor to Northerly Island IL and Northerly Island to Calumet Harbor IL. * WHEN...From 10 AM Thursday to 7 PM CDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ743>745-010500- /O.CON.KLOT.SC.Y.0055.210701T1800Z-210703T0000Z/ Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN- Burns Harbor to Michigan City IN- 348 PM CDT Wed Jun 30 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THURSDAY TO 7 PM CDT FRIDAY... * WHAT...North to northeast winds to 25 to 30 kt, significant waves up to 8 ft, and occasional waves up to 10 ft expected. * WHERE...Calumet Harbor IL to Gary IN, Gary to Burns Harbor IN and Burns Harbor to Michigan City IN. * WHEN...From 1 PM Thursday to 7 PM CDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
900 WHUS73 KLOT 010242 MWWLOT URGENT - MARINE WEATHER MESSAGE National Weather Service Chicago IL 942 PM CDT Wed Jun 30 2021 LMZ740>742-011045- /O.CON.KLOT.SC.Y.0055.210701T1500Z-210703T0000Z/ Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- 942 PM CDT Wed Jun 30 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THURSDAY TO 7 PM CDT FRIDAY... * WHAT...North to northeast winds to 25 to 30 kt, significant waves up to 8 ft, and occasional waves up to 10 ft expected. * WHERE...Winthrop Harbor to Wilmette Harbor IL, Wilmette Harbor to Northerly Island IL and Northerly Island to Calumet Harbor IL. * WHEN...From 10 AM Thursday to 7 PM CDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ743>745-011045- /O.CON.KLOT.SC.Y.0055.210701T1800Z-210703T0000Z/ Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN- Burns Harbor to Michigan City IN- 942 PM CDT Wed Jun 30 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THURSDAY TO 7 PM CDT FRIDAY... * WHAT...North to northeast winds to 25 to 30 kt, significant waves up to 8 ft, and occasional waves up to 10 ft expected. * WHERE...Calumet Harbor IL to Gary IN, Gary to Burns Harbor IN and Burns Harbor to Michigan City IN. * WHEN...From 1 PM Thursday to 7 PM CDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
977 WHUS73 KLOT 010849 MWWLOT URGENT - MARINE WEATHER MESSAGE National Weather Service Chicago IL 349 AM CDT Thu Jul 1 2021 LMZ740>742-011700- /O.CON.KLOT.SC.Y.0055.210701T1500Z-210703T0000Z/ Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- 349 AM CDT Thu Jul 1 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT FRIDAY... * WHAT...North to northeast winds to 25 to 30 kt, significant waves up to 8 ft, and occasional waves up to 10 ft expected. * WHERE...Winthrop Harbor to Wilmette Harbor IL, Wilmette Harbor to Northerly Island IL and Northerly Island to Calumet Harbor IL. * WHEN...From 10 AM Thursday to 7 PM CDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ743>745-011700- /O.CON.KLOT.SC.Y.0055.210701T1800Z-210703T0000Z/ Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN- Burns Harbor to Michigan City IN- 349 AM CDT Thu Jul 1 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT FRIDAY... * WHAT...North to northeast winds to 25 to 30 kt, significant waves up to 8 ft, and occasional waves up to 10 ft expected. * WHERE...Calumet Harbor IL to Gary IN, Gary to Burns Harbor IN and Burns Harbor to Michigan City IN. * WHEN...From 1 PM Thursday to 7 PM CDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
052 WHUS73 KLOT 011458 MWWLOT URGENT - MARINE WEATHER MESSAGE National Weather Service Chicago IL 958 AM CDT Thu Jul 1 2021 LMZ743>745-012300- /O.EXT.KLOT.SC.Y.0055.210701T1500Z-210703T0000Z/ Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN- Burns Harbor to Michigan City IN- 958 AM CDT Thu Jul 1 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM CDT FRIDAY... * WHAT...North to northeast winds to 25 to 30 kt, significant waves up to 8 ft, and occasional waves up to 10 ft expected. * WHERE...Calumet Harbor IL to Gary IN, Gary to Burns Harbor IN and Burns Harbor to Michigan City IN. * WHEN...Until 7 PM CDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ740>742-012300- /O.CON.KLOT.SC.Y.0055.210701T1500Z-210703T0000Z/ Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- 958 AM CDT Thu Jul 1 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT FRIDAY... * WHAT...North to northeast winds to 25 to 30 kt, significant waves up to 8 ft, and occasional waves up to 10 ft expected. * WHERE...Winthrop Harbor to Wilmette Harbor IL, Wilmette Harbor to Northerly Island IL and Northerly Island to Calumet Harbor IL. * WHEN...Until 7 PM CDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Petr
012 WHUS73 KLOT 011959 MWWLOT URGENT - MARINE WEATHER MESSAGE National Weather Service Chicago IL 259 PM CDT Thu Jul 1 2021 LMZ740>745-020400- /O.CON.KLOT.SC.Y.0055.000000T0000Z-210703T0000Z/ Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN- Burns Harbor to Michigan City IN- 259 PM CDT Thu Jul 1 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT FRIDAY... * WHAT...North to northeast winds to 30 kt, significant waves up to 8 ft, and occasional waves up to 10 ft expected. * WHERE...Calumet Harbor IL to Gary IN, Gary to Burns Harbor IN and Burns Harbor to Michigan City IN. * WHEN...Until 7 PM CDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Petr
082 WHUS73 KLOT 020250 MWWLOT URGENT - MARINE WEATHER MESSAGE National Weather Service Chicago IL 950 PM CDT Thu Jul 1 2021 LMZ740>745-021100- /O.CON.KLOT.SC.Y.0055.000000T0000Z-210703T0000Z/ Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN- Burns Harbor to Michigan City IN- 950 PM CDT Thu Jul 1 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT FRIDAY... * WHAT...North to northeast winds to 25 kt, significant waves up to 8 ft, and occasional waves up to 10 ft expected. * WHERE...Calumet Harbor IL to Gary IN, Gary to Burns Harbor IN and Burns Harbor to Michigan City IN. * WHEN...Until 7 PM CDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
453 WHUS73 KLOT 020756 MWWLOT URGENT - MARINE WEATHER MESSAGE National Weather Service Chicago IL 256 AM CDT Fri Jul 2 2021 LMZ740>742-021600- /O.EXT.KLOT.SC.Y.0055.000000T0000Z-210702T2100Z/ Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- 256 AM CDT Fri Jul 2 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... * WHAT...Northeast winds to 20 kt, significant waves up to 6 ft, and occasional waves up to 8 ft expected. * WHERE...Winthrop Harbor to Calumet Harbor IL. * WHEN...Until 4 PM CDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ743>745-021600- /O.CON.KLOT.SC.Y.0055.000000T0000Z-210703T0000Z/ Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN- Burns Harbor to Michigan City IN- 256 AM CDT Fri Jul 2 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Northeast winds to 20 kt, significant waves up to 6 ft, and occasional waves up to 8 ft expected. * WHERE...Gary to Michigan City IN. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
306 WHUS73 KLOT 021503 MWWLOT URGENT - MARINE WEATHER MESSAGE National Weather Service Chicago IL 1003 AM CDT Fri Jul 2 2021 LMZ743>745-022315- /O.CON.KLOT.SC.Y.0055.000000T0000Z-210703T0000Z/ Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN- Burns Harbor to Michigan City IN- 1003 AM CDT Fri Jul 2 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Northeast winds to 20 kt, significant waves up to 6 ft, and occasional waves up to 8 ft expected. * WHERE...Gary to Michigan City IN. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ740>742-022100- /O.CON.KLOT.SC.Y.0055.000000T0000Z-210702T2100Z/ Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- 1003 AM CDT Fri Jul 2 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... * WHAT...Northeast winds to 20 kt, significant waves up to 6 ft, and occasional waves up to 8 ft expected. * WHERE...Winthrop Harbor to Calumet Harbor IL. * WHEN...Until 4 PM CDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
947 WHUS73 KLOT 021943 MWWLOT URGENT - MARINE WEATHER MESSAGE National Weather Service Chicago IL 243 PM CDT Fri Jul 2 2021 LMZ743>745-022045- /O.CAN.KLOT.SC.Y.0055.000000T0000Z-210703T0000Z/ Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN- Burns Harbor to Michigan City IN- 243 PM CDT Fri Jul 2 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds have dropped below 20 kt and waves have subsided below 5 ft. $$ LMZ740>742-022045- /O.CAN.KLOT.SC.Y.0055.000000T0000Z-210702T2100Z/ Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- 243 PM CDT Fri Jul 2 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds have dropped below 20 kt and waves have subsided below 5 ft. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this small craft advisory went out at Jun 30, 3:17 AM CDT, 52 minutes earlier.
Area forecast discussion, Jun 30, 3:17 AM CDT, 52 minutes before
Area Forecast Discussion National Weather Service Chicago/Romeoville, IL 317 AM CDT Wed Jun 30 2021 .SHORT TERM... 317 AM CDT Through Thurdsay... Primary forecast concerns in the near term are with thunderstorm chances this afternoon/evening and to a lesser extent Thursday, as well as increasing northeast winds Thursday and associated cooler temps and the development of dangerous swimming conditions at Lake Michigan beaches. Early morning GOES vapor imagery shows our upper pattern finally beginning to shift, with the weakening of the mid-Atlantic upper ridge and the eastward propagation of an upper trough across the upper Midwest/western Great Lakes region. The trough will gradually deepen as this occurs, in response to a deep mid-level short wave which is forecast to dig south from Hudson Bay to the central and eastern Lakes by late Thursday. In the lower levels, the moist confluent 925-850 mb baroclinic zone which has been across the region for several days will begin to shift south, while a diffuse weak surface cold front currently from northern IA to central WI and central lower MI sags south across the forecast area. Persistent low level west-southwesterly flow within the moist baroclinic zone will continue to produce periods of scattered showers across the cwa today, with scattered thunderstorms increasing with diurnal heating from late morning into this afternoon. Better 925-850 mb confluence appears to favor the southern half of the forecast area for precip coverage through midday, with better thunderstorm coverage across central IL/IN this afternoon. CAM guidance does however indicate the potential for some stronger convective development along the weak surface frontal boundary across our cwa this afternoon. Recent 5 km WRF (ARW) and HRRR runs indicate this to be somewhere near the I-80 corridor, and have highlighted this area southward for higher pops this afternoon. Locally heavy rainfall potential will again accompany these storms this afternoon, with PWATs still progged to be near 2 inches, and modest westerly mid-level flow roughly parallel to the surface boundary potentially supportive of slow eastward cell movements. While no widespread severe threat is anticipated, a few gusty storms are possible once again. Thunderstorm threat should gradually wane this evening with the loss of diurnal heating after sunset. As the Hudson Bay short wave digs toward the Great Lakes later tonight, a second stronger cold front is forecast to push south into the forecast area. Winds will shift northeast and begin to increase behind the front, aided by surface high pressure building in behind the front across the northern Lakes. Cooler and drier air will surge into the area Thursday, with north-northeast winds gusting 20-25 mph (and perhaps a few 30 mph gust near Lake Michigan). These gusty northerly winds will likely build waves on Lake Michigan into the 5- 8 foot range during the afternoon, resulting in hazardous swimming conditions for Lake Michigan beaches. Cooler air will stabilize northeast IL and far northwest IN where high temps will likely only reach 75-80 degrees, though parts of north central IL and areas farther south of I-80 along the cold front may see some isolated showers or thunderstorms develop Thursday afternoon. Rain chances diminish quickly in these areas by evening however, as the cooler stable air spreads across the entire forecast area. Ratzer && .LONG TERM... 220 AM CDT Thursday night through Tuesday... After a wet stretch of weather, the upcoming holiday weekend looks splendid with low humidity levels, summer-like temperatures, plenty of sun, and no chances for precipitation. Friday will be the coolest day of the weekend with highs in the 70s. A brisk winds off Lake Michigan will keep lakeshore locations a smidge cooler. Temperatures Saturday and Sunday will be progressively warmer with highs in the lower and upper 80s, respectively. Temperatures Sunday evening should hold steady in the upper 70s to lower 80s -- perfect for fireworks. The warming trend will continue into the first portion of the workweek with highs returning toward the 90 degree mark and increasing humidity levels. Chances for showers and storms will return by the middle of next week. Borchardt && .AVIATION... For the 06Z TAFs... As we remain in a moist and soupy airmass, a shower or even a thunderstorm cannot be ruled out during the overnight hours. The expectation however is that all terminals will remain dry through the morning hours. The best chance of convection appears to be during the early afternoon hours // 19 to 23Z or so // as a weak frontal boundary currently draped over southern Wisconsin drifts south. Opted to maintain the inherited PROB30 groups at all but RFD and will continue to reassess. Primarily VFR cigs are expected to prevail, outside of a brief window when cloud bases may lower toward 3000 feet from sunrise to late morning. Clearing skies are then expected toward the end of the TAF period. Light winds are expected through the next 24-30 hours with a preferred southwesterly direction during the day but variable after sunset tonight. A weak lake breeze may dry to approach ORD/MDW/GYY early this afternoon, but wind speeds at or below 7 kt are anticipated regardless of wind direction. Finally, patchy ground fog may attempt to develop this morning most likely way from the terminals. A growing signal exists for better fog potential toward the end if not just after the TAF period. For now, have left any formal mention out and will reassess with the 12Z TAF package. Borchardt && .LOT WATCHES/WARNINGS/ADVISORIES... IL...None. IN...None. LM...None. && Visit us at weather.gov/chicago Follow us on Facebook, Twitter, and YouTube at: www.facebook.com/NWSChicago www.twitter.com/NWSChicago www.youtube.com/NWSChicago
Hazardous weather outlook, Jun 29, 3:59 PM CDT, 12 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Chicago/Romeoville IL
359 PM CDT Tue Jun 29 2021
ILZ003>006-008-010>013-019>021-023-032-033-039-103>108-INZ001-002-
010-011-019-302100-
Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-De Kalb-Kane-DuPage-
La Salle-Kendall-Grundy-Kankakee-Livingston-Iroquois-Ford-
Northern Cook-Central Cook-Southern Cook-Northern Will-
Southern Will-Eastern Will-Lake IN-Porter-Newton-Jasper-Benton-
359 PM CDT Tue Jun 29 2021 /459 PM EDT Tue Jun 29 2021/
This Hazardous Weather Outlook is for portions of North Central
Illinois...Northeast Illinois and Northwest Indiana.
.DAY ONE...Tonight.
Weather hazards expected...
Elevated Thunderstorm Risk...with an associated:
Limited damaging wind risk...up to 60 mph.
Limited Flooding Risk.
DISCUSSION...
Scattered thunderstorm clusters will continue through early evening,
mainly southeast of the I-55 corridor. Torrential downpours and gusty
winds will accompany the strongest storms. The heavy rain will
lead to flooding of ditches, farm fields, and roadways, especially in
areas that already received heavy rainfall over the past several days.
A Flash Flood Watch remains in effect for northern Illinois and
northwestern Indiana through early this evening.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Wednesday...
Limited Flooding Risk south of I-80.
Limited Thunderstorm Risk.
Thursday...
Limited Thunderstorm Risk.
High Swim Risk.
Friday...
High Swim Risk.
Monday...
Limited Thunderstorm Risk.
.SPOTTER INFORMATION STATEMENT...
Spotters activation is not anticipated, though rainfall and
flooding reports would be appreciated.
GENERAL STORM MOTION OF THE DAY:
Moving toward the north northeast at 30 to 35 mph.
LMZ740>745-302100-
Winthrop Harbor to Wilmette Harbor IL-
Wilmette Harbor to Northerly Island IL-
Northerly Island to Calumet Harbor IL-
Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN-
Burns Harbor to Michigan City IN-
359 PM CDT Tue Jun 29 2021
This Hazardous Weather Outlook is for portions of the Illinois
nearshore waters of Lake Michigan and the Indiana nearshore
waters of Lake Michigan.
.DAY ONE...Tonight.
Weather hazards expected...
Limited Thunderstorm Risk...with an associated:
Limited thunderstorm wind gust risk...up to 40 knots.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Wednesday...
Limited Thunderstorm Risk.
Thursday...
Hazardous conditions for small craft are likely.
Limited Thunderstorm Risk.
Monday...
Limited Thunderstorm Risk.
KJB
Visit us at http://weather.gov/chicago
Follow us on Facebook, Twitter, and Youtube at:
www.facebook.com/nwschicago
www.twitter.com/nwschicago
www.youtube.com/nwschicagoThe office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 7:24 PM CDT | River Flood Warning | LOT | Grundy, LaSalle | 25 hr |
| Jun 29, 8:05 PM CDT | Special Weather Statement | LOT | Cook | 40 min |
| Jun 29, 9:05 PM CDT | Special Marine Warning | LOT | 37 min | |
| Jun 30, 4:01 AM CDT | Beach Hazards Statement | LOT | Cook, Lake | 59 hr |
| Jun 30, 10:40 AM CDT | Areal Flood Advisory | LOT | Ford, Grundy, Iroquois, Kankakee, LaSalle, Livingston and 1 more | 4 hr |
| Jun 30, 12:31 PM CDT | Areal Flood Advisory | LOT | Ford, Iroquois, Kankakee, Livingston | 119 min |
| Jun 30, 3:54 PM CDT | Areal Flood Advisory | LOT | Cook, Grundy, Kendall, Will | 3 hr |
| Jun 30, 4:48 PM CDT | River Flood Advisory | LOT | Cook | 3 hr |
| Jun 30, 5:32 AM CDT | River Flood Warning | LOT | Newton | 5 days |
| Jun 30, 11:02 AM CDT | River Flood Warning | LOT | Jasper | 53 hr |
Nearby
Small Craft Advisories in Illinois, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.